MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-501-10.0-SC-NT-U-SST
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Failure to Advance (2524)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the customer via email received on (b)(6) 2018, the device was not reprocessed as stated in user facility medwatch (b)(4).(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Per user facility voluntary medwatch (b)(4): "cardiologist was called in during the middle of the night to place a temporary pacer for patient who was experiencing symptomatic bradycardia.Needle inserted into right internal jugular vein with draw back of blood; went to advance the wire; wire would not advance; went to remove the wire and there was resistance when trying to remove the wire; removed wire and needle; wire was unraveled; gained access again with micropuncture needle; new wire advanced; while advancing the temporary catheter, noticed something on the x-ray but unsure if it was something new or something from a past procedure; after catheter was placed and the questionable object looked at.Procedure finished with new wire.Doctor believes the radiopaque, 'soft cloth part' broke off from the original wire.Fluoro was obtained and the fragment was determined to be embedded in the dermal layer of the skin.Doctor consulted with other physicians who agreed it was not in the vasculature.Removed the fragment under later that day.The fragment was sent to pathology and is 1.2cm in length by.01cm in diameter.No injury to patient." additional information regarding event details, patient anatomy and outcome was requested, but is not available as designated per the customer via email on (b)(6) 2018.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.None of the components of the complaint device set were returned for evaluation.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.The device history record was reviewed as well as the internal component device history records and non-conformances were noted; however, all non-conforming product was scrapped prior to completion of the final lot.In addition, there were no other complaints associated with this lot number.The user reported attempting to withdraw the wire through the needle prior to removing the needle, and this is known to damage coiled wires.The caution label for the device depicts a warning to not withdraw the distal spring coil tip wire guide through the needle.Based on the information provided, and the results of our investigation, the root cause has been attributed to user technique.Per the risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7218177
Report Number1820334-2018-00198
Device Sequence Number18871534
Product Code DYB
UDI-Device Identifier00827002480087
UDI-Public(01)00827002480087(17)200901(10)8189979
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMPIS-501-10.0-SC-NT-U-SST
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date01/25/2018
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR